How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 2537
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

I'm wondering if Clindamycin is what is causing my menstrual

Customer Question

I'm wondering if Clindamycin is what is causing my menstrual cycle to be irregular. I took a 10 day course starting on November 18th, about a week after my period ended. Then my period started again on December 1st and seemed to last about 5 days with spotting up until about December 21st when my period started again and lasted about 6 days. Now, about six days after I started spotting again (January 2nd). I just turned 47, so wondered if this may also be a sign of perimenopause. I do have an appointment with my gyno on February 15th.
JA: Have you been keeping a personal medical record?
Customer: I do use a period tracker app
JA: Anything else in your medical history you think the doctor should know?
Customer: I have hypothyroidism (Hashimotos), which I take .75 Synthroid (brand, not generic). I know I am not pregnant.
Submitted: 3 months ago.
Category: OB GYN
Expert:  Dr David replied 3 months ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr David replied 3 months ago.

usually antibiotics don't cause irregular menstrual cycle

stress, lack of sleep, heavy exercise can cause this

being perimenopausal can cause irregular cycle as well.

at your age, you could be perimenopausal

there are blood tests which can check for this.